MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR71, 12X150 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR71, 12X150 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to return.A follow-up report will be provided upon completion of investigation.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Robotic sacrolpopexy with mesh and mid-urethral sling -- "the trocar in question fractured and broke near the distal end of the cannula, distal to the balloon.The fractured piece fell inside the patient's abdominal cavity during surgery (unknown at what point this happened).They looked at the trocar with ta laparoscope and realized the piece was gone, at which point they searched for, discovered, and retrieved the broken piece.When it was discovered that the piece was gone toward the end of the case, it took approximately 3-5 minutes to locate the piece and another 8-10 to retrieve it according to staff.The trocar was being used a laparoscope port for the robot at the time, in the usual fashion.No other applied products were being used.Standard robotic instrumentation was being in the other ports." "as stated, neither the staff nor the surgeon has any idea what caused the trocar to fracture or at what point it happened.They only discovered it toward the end of the case.But the patient was not harmed and the piece was successfully retrieved.I was unsuccessful in meeting with [the surgeon], so all information came from the staff, either as told to them by [the surgeon], or by staff present during the procedure.Please send the facility return information as soon as possible." patient status: "piece of fractured trocar was retrieved, no injury resulted.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon inspection, engineering confirmed the complainant's experience of cannula tip fracture.The root cause of the event is likely the result of external force applied on the cannula in combination with lipid exposure.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CFR71, 12X150 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6130291
Report Number2027111-2016-00838
Device Sequence Number13636086
Product Code GCJ
UDI-Device Identifier00607915123031
UDI-Public(01)00607915123031(17)190705(30)01(10)1274190
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/05/2019
Device Model NumberCFR71
Device Catalogue Number101256201
Device Lot Number1274190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2016
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD ROBOTIC INSTRUMENTATION